| Catalog Number |
534521T |
| Medical Device Problem Codes |
Crack (1135); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, when rotating the 5f cordis infiniti jr4 contrast catheter to evacuate the right coronary sinus, it was found that the jr4 contrast catheter was fractured and twisted at the clavicle, resulting in the catheter not being able to pivot out properly.After repeated rotation and guidewire-assisted treatment, the catheter was successfully withdrawn, resulting in spasm of the right radial artery, but there was no exudation or retention of contrast medium, and the procedure was completed, and the patient returned to the ward safely.The surgeon performed coronary angiography according to the operating procedures.An ultra-smooth guidewire was chosen to assist the unknown multifunctional contrast catheter to reach the base of the aorta.During the delivery process, the subclavian artery was seen to be twisted during contrast injection.The left coronary angiography was successfully performed using an unknown multifunctional contrast catheter assisted by a j-shaped guidewire.However, after repeated attempts, the multifunctional catheter was unable to reach the right coronary orifice.The jr4 contrast catheter was then selected and still could not reach the right coronary orifice.After discussion with the surgeon, the decision was made to selectively contrast the rca, and the procedure was concluded after no obvious abnormality was seen.Additional information and device return was requested; however, both were not obtained after multiple attempts made.The hospital reported this case as a serious injury adverse event to china nmpa directly.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
Event or Problem Description
As reported, when rotating the 5f cordis infiniti jr4 contrast catheter to evacuate the right coronary sinus, it was found that the jr4 contrast catheter was fractured and twisted at the clavicle, resulting in the catheter not being able to pivot out properly.After repeated rotation and guidewire-assisted treatment, the catheter was successfully withdrawn, resulting in spasm of the right radial artery, but there was no exudation or retention of contrast medium, and the procedure was completed, and the patient returned to the ward safely.The surgeon performed coronary angiography according to the operating procedures.An ultra-smooth guidewire was chosen to assist the unknown multifunctional contrast catheter to reach the base of the aorta.During the delivery process, the subclavian artery was seen to be twisted during contrast injection.The left coronary angiography was successfully performed using an unknown multifunctional contrast catheter assisted by a j-shaped guidewire.However, after repeated attempts, the multifunctional catheter was unable to reach the right coronary orifice.The jr4 contrast catheter was then selected and still could not reach the right coronary orifice.After discussion with the surgeon, the decision was made to selectively contrast the rca, and the procedure was concluded after no obvious abnormality was seen.Additional information was requested; however, the information was not obtained.The device was returned for evaluation.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11.As reported, when rotating the 5f cordis infiniti jr4 contrast catheter to evacuate the right coronary sinus, it was found that the jr4 contrast catheter was fractured and twisted at the clavicle, resulting in the catheter not being able to pivot out properly.After repeated rotation and guidewire-assisted treatment, the catheter was successfully withdrawn, resulting in spasm of the right radial artery, but there was no exudation or retention of contrast medium, and the procedure was completed, and the patient returned to the ward safely.The surgeon performed coronary angiography according to the operating procedures.An ultra-smooth guidewire was chosen to assist the unknown multifunctional contrast catheter to reach the base of the aorta.During the delivery process, the subclavian artery was seen to be twisted during contrast injection.The left coronary angiography was successfully performed using an unknown multifunctional contrast catheter assisted by a j-shaped guidewire.However, after repeated attempts, the multifunctional catheter was unable to reach the right coronary orifice.The jr4 contrast catheter was then selected and still could not reach the right coronary orifice.After discussion with the surgeon, the decision was made to selectively contrast the rca, and the procedure was concluded after no obvious abnormality was seen.A non-sterile catheter ¿cath f5 inf jr 4 100cm¿ was received coiled inside of a clear plastic bag.The part was unpacked to proceed with the product evaluation.The returned unit was inspected thoroughly observing a severe twisted condition located approximately 17 cm from the distal tip with length of 3 cm.No other outstanding details were observed.Dimensional analysis was performed to verify the correct outer diameter (od) and inner diameter (id) of the catheter.Measurements were taken on three places to be verified.Dimensional analysis results were found within specification.Functional test was performed.The returned catheter with a guidewire sample inside was inserted as a single unit into a lab sample catheter sheath introducer (csi) by the cap.The catheter was fully inserted and withdrawn on the lab sample csi.Except for the twisted area, no resistance was noticed.The complaint reported by the customer as ¿catheter (body/shaft) withdrawal difficulty-from vessel¿ was not confirmed due to the nature of the complaint and due to the dimensional results of the od were found within specification and the functional test of the insertion/withdrawn into a lab sample csi was performed with no resistance observed.The complaint reported by the customer as ¿catheter (body/shaft) cracked¿ was not confirmed, the returned unit does not present any cracked condition.The complaint reported by the customer as ¿catheter (body/shaft) kinked/bent¿ was confirmed, a twisted condition was observed on the body of the catheter.Exact cause of the above-mentioned conditions on the catheter body could not be conclusively determined during the analysis.Procedural factors and handling process may have contributed to the observed conditions.Factors such as vessel anatomy could be a contributing factor.The reported rotating of the catheter to evacuate the right coronary sinus could have could have contributed to the twisting and kinking of the catheter and subsequently, cause the difficulty to remove from the vessel.All catheters require torquing, which is a dynamic process once it enters the patient due to external factors such as temperature, time of exposure in body, individual patient anatomical structures, storage conditions, and operator technique in torquing and manipulating the catheter.If a catheter does not move as expected, the operator is trained to stop and investigate the cause before continuing.The information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.